E.coli Infection

Escherichia coli infection usually causes diarrhea, but it may also result in pneumonia, urinary tract infections, and acute kidney failure. Despite it being harmless, few strains can cause infections. Ground milk, unpasteurized milk, infected vegetables and fruits, water, and animal feces transmit the bacteria. Nausea, diarrhea, abdominal pain, and fatigue are the symptoms of E.coli infection. It usually goes away on its own, but if needed, antibiotics can be prescribed.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is Amikacin a safer option to treat UTI while breastfeeding?

Query: Hello doctor,I am a 36 year old female. I am currently breast feeding. I am suffering from severe UTI since 20 days. My gynecologist suggested Ceftum, Citralka, and Urispas for three days. After taking the course I was fine for two days. But, after two days, the UTI symptoms came back, but not as se...  Read Full »


Dr. Shahil Khant

Answer: Hello, Welcome to icliniq.com. I have seen the reports sent by you (attachment removed to protect patient identity). You are suffering from a urinary tract infection with E.coli. Nitrofurantoin is the correct medicine, as per your urine culture report. As the infection is severe, your symptoms...  Read Full »

What could be the reason for my increased creatinine level?

Query: Hello doctor, I have a UTI with an E. coli infection detected. My blood urea is 27 mg, and the serum creatinine is 1.3 mg. My primary health doctor advised me to consult with a nephrologist to find out the reason behind the rise of creatinine levels. He told me that the creatinine level is near bor...  Read Full »


Dr. Aurangzebl Afzal

Answer: Hello, Welcome to icliniq.com. The probable cause could be interstitial kidney injury or interstitial nephritis. Differential diagnosis includes drug-induced kidney injury and infection-induced toxic insult. E.coli (Escherichia coli) can cause toxic and interstitial injury to kidneys, but it is us...  Read Full »

What is the possibility of UTI in males?

Query: Hello doctor, I am a 33 year old male. Two months ago, I had discomfort under the right testicle. I ignored it as it was not much painful. I went to my physician, and I had a urine test. It came back with white and red blood cells. The doctor said that I have a urinary infection, and he gave me Cip...  Read Full »


Dr. Praveen Pushkar

Answer: Hello, Welcome to icliniq.com. This is no reason that since you are male and not involved in sex, you cannot have UTI (urinary tract infection). The bacteria can transmit from anywhere, like if you have constipation or when you are dehydrated, or your blood sugar level is high. UTI is less common i...  Read Full »

Will fever persist for more than 30 days in an HIV patient with E.coli infection?

Query: Hi doctor, My mother has HIV. Her current age is 57 years. She got HIV 32 years ago due to a blood transfusion at the time of delivery. Her HIV was diagnosed after two years of delivery. She had health issues for few months, and they were resolved. Five years ago, she again had health issues. After...  Read Full »


Dr. Sushma Shah

Answer: Hello, Welcome to icliniq.com. She is on second-line treatment. CD4 (cluster of differentiation 4) is very low. It would help if you assessed Vitamin-D3, Vitamin-B12, T3, T4, and TSH (thyroid-stimulating hormone) level to know why muscle pain, joint pain is there. Till then, I suggest applying Omn...  Read Full »

Is hematuria associated with bladder cancer?

Query: Hi doctor, I am a 40-year-old female. Three months back, I started to have frequent urination and a heavy feel in the lower abdomen during urination after sex. I had gross hematuria after urination three times. I consulted a doctor and she gave me tablet Fosfomycin for two days. I took it immediate...  Read Full »


Dr. Samer Samer Juma Ali Altawil

Answer: Hi, Welcome to icliniq.com. You have an unlikely chance to have bladder cancer considering your age and your symptoms do not associate with cancer. Bladder cancer occurs in aged peoples having prolonged smoking habits with painless hematuria. Your symptoms are related to infection and cystitis...  Read Full »

Can my mom take Nitrofurantoin for persistent UTI and E.coli infection?

Query: Hi doctor, I require your kind advice regarding my mom's medication. She is 53-years-old. You see, my mom had persistent UTI and E-coli infection for almost a year. Her health deteriorated due to which she had a fall last year and got fractures in her spine and right shoulder, for which she was ope...  Read Full »


Dr. Thakre Mahendra Shivram

Answer: Hi, Welcome to icliniq.com. I hope you are doing well. I understand your concern and worry. I understood that your mother had a fall and dorsal spine injury. Since then, she has recurrent urinary tract infections. Our understanding of any disease management has based on the cause of disease or ...  Read Full »

I have pain in the stomach and the groin area after having medications for E.coli infection. Please advice.

Query: Hello doctor, I have E.coli bacterial infection. I am taking Ciplox TZ and Nitrofurantoin. But after taking Nitro, I get pain in the stomach and the right side in the groin area. Also if I go for a walk for around 1 km, I feel pain in the groin area and cannot walk for more than two kilometers. I a...  Read Full »


Dr. Gajanan Shirpad Bhat

Answer: Hello, Welcome to icliniq.com. You have bilateral renal pelvic obstruction due to stones with diabetes with urinary tract infection. The pain in the groin is due to pelvic renal calculi, the pain of which radiates to the groin. The infection needs to be treated with tablet Levoflox 500 mg once a d...  Read Full »

Can you suggest the treatment for urinary tract infection?

Query: Hello doctor, I was diagnosed with urinary tract infection (E.coli) three months back. I took Ciprofloxacin for 10 days, but there is no sign of improvement. Now I have a dull pain in the back region, waist, and sometimes at flank. There is complete body weakness, mild fever, tingling sensation at h...  Read Full »


Dr. Abhishek Dixit

Answer: Hello, Welcome to icliniq.com. It looks like an upper urinary tract infection. Get your urine test done in a place where they check whether it is E.Coli (Escherichia Coli) or ESBL (Extended-spectrum beta-lactamases). Also, do an ultrasonography for the bladder to check post void residue. Start ta...  Read Full »

Will urinary tract infection cause fever?

Query: Hello doctor, I have fever for the past two days (100 -101 F) with urine infection and frequent urination, which decreased now. Please check my reports.  Read Full »


Dr. Samer Samer Juma Ali Altawil

Answer: Hi, Welcome to icliniq.com. I have seen the report (attachment removed to protect patient identity). Urinary infection and fever is a condition that needs urgent attention. Poor urinary stream (difficulty passing urine) and high volume of residual urine can lead to urinary infection and fever is c...  Read Full »

How to treat E.coli urine infection in a small kid?

Query: Hello doctor, My daughter is 4 years old. For the past two months, she is getting positive urine culture with e.coli growth, urine routine being normal. We got her LFT, RFT, and USG abdomen done. All reports are normal. Kindly suggest what to do.  Read Full »


Dr. Hardika Kothari

Answer: Hello, Welcome to icliniq.com. She is having a urinary tract infection. Earlier, you mentioned it was E.coli. What was the sensitivity pattern for drugs? Current reports show Klebsiella (sensitive to Amikacin) (attachment removed to protect patient identity). You have not mentioned about the...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.